Information about Moxifloxacin
Moxifloxacin is used in the treatment of bacterial infections. It is also used in infections of urinary tract, tonsils, sinus, nose, throat, female genital organ, skin & soft tissues and lungs (pneumonia).
How moxifloxacin works
Moxifloxacin is an antibiotic. It works by stopping the action of a bacterial enzyme called DNA-gyrase. This prevents the bacterial cells from dividing and repairing, thereby killing them.
Common side effects of moxifloxacin
Nausea, Diarrhea, Headache, Dizziness
Available Medicine for Moxifloxacin
- ₹18 to ₹306Cipla Ltd5 variant(s)
- ₹299Alcon Laboratories1 variant(s)
- ₹59 to ₹220Mankind Pharma Ltd5 variant(s)
- ₹133 to ₹267Torrent Pharmaceuticals Ltd2 variant(s)
- ₹37 to ₹277Macleods Pharmaceuticals Pvt Ltd3 variant(s)
- ₹127Sun Pharmaceutical Industries Ltd1 variant(s)
- ₹9 to ₹263Alkem Laboratories Ltd4 variant(s)
- ₹70 to ₹130Ajanta Pharma Ltd2 variant(s)
- ₹46 to ₹77FDC Ltd2 variant(s)
- ₹45 to ₹246Entod Pharmaceuticals Ltd7 variant(s)
Expert advice for Moxifloxacin
- Your doctor has prescribed Moxifloxacin to cure your infection and improve symptoms.
- Do not skip any doses and finish the full course of treatment even if you feel better.
- Discontinue Moxifloxacin and inform your doctor immediately if you get a rash, itchy skin, swelling of face and mouth, or have difficulty in breathing.
- Diarrhea may occur as a side effect but should stop when your course is complete. Inform your doctor if it doesn't stop or if you find blood in your stools.
- Notify your doctor if you feel pain in your tendons, numbness, or tingling sensations.
- Inform your doctor if you are pregnant or planning to conceive or breastfeeding.
Frequently asked questions for Moxifloxacin
Q. Can the use of Moxifloxacin increase the risk of muscle damage?
Yes, use of Moxifloxacin is known to increase the risk of muscle damage, commonly in the ankle (achilies tendon). Muscle damage can happen in people of all ages who take Moxifloxacin. Inform your doctor if you feel any kind of muscle pain while using this medicine.
Q. Can the use of Moxifloxacin cause diarrhea?
Yes, the use of Moxifloxacin can cause diarrhea. It is an antibiotic which kills the harmful bacteria. However, it also affects the helpful bacteria in your stomach or intestine and causes diarrhea. If you are experiencing severe diarrhea, talk to your doctor about it.
Q. Can I stop taking Moxifloxacin when I feel better?
No, do not stop taking Moxifloxacin and complete the full course of treatment even if you feel better. Your symptoms may improve before the infection is completely cured.